Complicanze in corso di artrite reumatoide in trattamento con etanercept: La comparsa di una sindrome osteomalacica

Translated title of the contribution: Adverse events in rheumatoid arthritis patient with etanercept therapy: The appearance of osteomalacia

Massimo D'Amore, Giovanna Minenna, Simona D'Amore

Research output: Contribution to journalArticle

Abstract

Rheumatoid arthritis (RA) is a systemic autoimmune disease of unknown origin that predominantly involves synovial tissue. RA affects 0.5-1% of the global population, with females affected more frequently than males. Patients receiving standard care for RA have significantly better status in 2000 than in 1985, associated with aggressive treatment strategies, prior to the introduction of biologic agents. Disease-modifying antirheumatic drugs (DMARDs) decrease clinical signs and symptoms in RA. Methotrexate, leflunomide and biological agents are analyzed. Glucocorticoids have long been recognized to have beneficial effects in RA. Rickets and osteomalacia are metabolic bone diseases due to a mineralization defect as principal pathophysiology. The Autors present a case report on a female patient with RA in treatment con etanercept and with osteomalacia (secondary?).

Translated title of the contributionAdverse events in rheumatoid arthritis patient with etanercept therapy: The appearance of osteomalacia
Original languageItalian
Pages (from-to)552-555
Number of pages4
JournalRecenti Progressi in Medicina
Volume96
Issue number11
Publication statusPublished - Nov 2005

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Adverse events in rheumatoid arthritis patient with etanercept therapy: The appearance of osteomalacia'. Together they form a unique fingerprint.

  • Cite this